MAUDE Adverse Event Report: I-SENS INC. GLUCOCARD SHINE BLOOD GLUCOSE MONITORING SYSTEM

I-SENS INC. GLUCOCARD SHINE BLOOD GLUCOSE MONITORING SYSTEM
Model Number GM505WAA
Medical Device Problem Codes Incorrect Measurement (1383); Low Readings (2460)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
I-sens retrieved the complaint meter and analyzed the cause of incorrect reading.The result of control solution test, with returned meter and normal strip, was 86mg/dl which was lower than standard range (n: 116~174mg/dl).As a result of disassembling a meter, the counter pin was displaced and it caused of contact failure with connector pin and test strip.In the memory, there were 68 data saved so it should have been displaced during use.When the connector pin is displaced or foreign substance is flowed into the connector, the contact between meter's connector and strip is unstable.It will affect electrical current and may be resulted in low reading.
 
Event or Problem Description
Caller has owned meter for two weeks.Customer says she keeps receiving the same number when she perform a blood test.I asked her to insert a new strip into meter while meter is off and meter powered on with the flashing drop.I asked her if she would like to perform a blood test with me and she said yes.I asked her to perform her finger poke and get the blood ready but not to do anything else.Then explained she wants to hold meter so that strip is pointing to the floor then to hold strip end in the blood for three seconds without touching the skin.She did so and received a reading of 89mg/dl.She says she keeps getting that number even though she does not feel like it.I asked where she stores meter and strips and she says near the kitchen on the counter top.

Brand Name
GLUCOCARD SHINE BLOOD GLUCOSE MONITORING SYSTEM
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
I-SENS INC.
43, banpo-daero, 28-gil
seocho-gu
seoul, 06646
KS  06646
MDR Report Key10377602
Report Number3005621222-2020-00005
Device Sequence Number1730185
Product Code NBW
UDI-Device Identifier00015482540500
UDI-Public(01)00015482540012,(01)00015482540500
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/01/2021
Device Model NumberGM505WAA
Device Catalogue Number541100
Device Lot NumberRB02PAQ3Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2020
Initial Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1